Never ending flu ... could it be flecainide?

My relationship with flecainide has been a good one and I have generally maintained good health since I have been on it.... until recently.

I have had a very mild flu for about 9 weeks now. It felt like it went away, but in retrospect I am not 100% sure it did. I definitely have something and its viral - its not a flecainide side effect and its not psychosomatic - if I exert myself for long I feel like death and start coughing up stuff etc. I have tried a range of remedies, including rest, but just can't beat it.

It may have nothing to do with the flec (my suspicion) but has anyone else experienced prolonged periods of being sick on flecainide?

11 Replies

  • Hi Jonathan, are you taking any other medication other than Flecainide?


  • beta blockers, nothing else.

  • The reason I asked was that the brown 1mg Warfarin tablets made me feel like I had flu. Gosh did my body ache! I stopped using them and was cured.

  • How long ago was that? They changed the composition of tge colouring and addictive last year.

  • Yes, it was more than a year ago, but I still have an aversion to using them. Once bitten etc.

  • And I understand why you don't want to take the risk by trying.

  • Thanks. The only change I have made recently is going off xarelto but that hasn't helped.

    As i say, i don't think my problem is the flecainide, but was hoping someone knew of some interaction with vitamins or something like that

  • It may be an idea to type flecainide in the search box at the top right hand side of this page and see what info you may find from previous posts. I know there have been lots of discussions on here about flec.

  • Hi Jon. It reads like you have a bronchial problem, which is not going away, which can last for more than a few months. Maybe anti-biotics will help. I think the 'Flecainide is the culprit' is a red herring, much as i had some dreadful side effects from this drug.

    Check it out.


  • Hi Jon,

    I'm on daily Flecainide together with a multi vitamin and vitamin C (both prescribed by a naturopath when I first developed AF). I've gone from catching every cold going before AF to very rarely getting anything now, so I suspect it's not the Flecainide.

    Have you seen your GP?


  • My siter in law and my brother in law are GPs. Both think its viral and it will work its way out at its own pace.

    I agree I don't think its the flec. But was hoping someone new of a possible interaction I need to know about.

You may also like...